Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 16, 2025, 8:26 AM MDT for 4 counties in Colorado. It took effect at Jun 16, 2025, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2025, 8:26 AM MDT (14:26 UTC)
- In effect from
- Jun 16, 2025, 12:00 PM MDT
- Expired
- Jun 16, 2025, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 2.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4801 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS85 KPUB 161426 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 826 AM MDT Mon Jun 16 2025 COZ223-170300- /O.NEW.KPUB.FW.W.0030.250616T1800Z-250617T0300Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 826 AM MDT Mon Jun 16 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 223. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
395 WWUS85 KPUB 162001 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 201 PM MDT Mon Jun 16 2025 COZ223-171215- /O.NEW.KPUB.FW.W.0031.250617T1600Z-250618T0300Z/ /O.CON.KPUB.FW.W.0030.000000T0000Z-250617T0300Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 201 PM MDT Mon Jun 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Tuesday. * AFFECTED AREA...Fire Weather Zone 223. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
321 WWUS85 KPUB 170312 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 912 PM MDT Mon Jun 16 2025 COZ223-171915- /O.EXP.KPUB.FW.W.0030.000000T0000Z-250617T0300Z/ /O.CON.KPUB.FW.W.0031.250617T1600Z-250618T0300Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 912 PM MDT Mon Jun 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223... * AFFECTED AREA...Fire Weather Zone 223. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:03 AM MDT, 5 hours 23 minutes earlier. Its key messages:
- Hot and dry today. Critical fire weather conditions possible over and near the higher terrain.
Area forecast discussion, Jun 16, 3:03 AM MDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 303 AM MDT Mon Jun 16 2025 .KEY MESSAGES... - Hot and dry today. Critical fire weather conditions possible over and near the higher terrain. && .SHORT TERM /THROUGH TONIGHT/... Issued at 217 AM MDT Mon Jun 16 2025 Generally quiet weather is expected across SE Colorado today, as high pressure continues to build in over the region. Temperatures will continue their warming trend, with 80s over the high valleys and high-90s to near triple digits over the eastern plains. Clouds will also be minimal through at least early afternoon, assisting in adding some extra daytime heating. Conditions will be dry across the entire area, with RH dropping into the single digits west of the plains. With some breezy winds over the mountains, critical fire weather conditions are expected across large potions of the area this afternoon, mainly over and near the higher terrain. Latest fuel analysis indicates that current vegetation is not receptive to enhanced fire spread, so despite the dry conditions, will not be issuing any fire weather highlights at this time. A surge of north winds pushes into the plains tonight as a weak disturbance passes overhead. Even so, chances of showers are quite low at this time, near zero everywhere except an isolated chance (10% or less) near the KS border. Overnight lows will remain warm, with 50s-60s over the plains while the valleys drop into the 40s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 217 AM MDT Mon Jun 16 2025 A shortwave trough will move through CO on Tuesday as moisture increases behind a cold front which pushes through the SE plains at variable timings depending on the model. GFS is still the farthest north with the frontal position in the afternoon as it mixes it back to the north and lies up along a line from roughly Colorado Springs to Pritchett. This is the driest solution of the 00z runs with dew points ranging from the 20s along the southern I-25 corridor to lower to mid 50s across east central CO behind the front. NAM12 puts the cold front all the way down into NE NM/TX panhandle by Tue afternoon with dew points rebounding into the mid 50s to lower 60s in easterly upslope flow. This quicker rebound in moisture may be aided by reinforcing outflows from thunderstorms across KS the night before. Other high res models models run the gamut in between these two solutions. HREF mean CAPE ranges from up to 1000 J/kg along the I-25 corridor around 21z Tue to up to 2500 J/kg across the far eastern plains (Kiowa and Prowers counties). Deep layer shears behind the front will be around 40 kts with straight line hodographs favoring splitting supercells before activity congeals into a convective cluster and progresses southeastward during the evening. Question will be how far west the risk area will extend, though current SPC Outlook, which keeps the Marginal Risk out of the southern I-25 corridor, looks reasonable given a better chance for some mixing to cut back dew points some, even if the faster timed frontal position and moisture advection end up correct. Main risks would be very large hail and damaging winds. Can't rule out a tornado at this point though low level SRH appears limited. Otherwise, it will be cooler for Tuesday for all areas, especially the eastern plains where highs will get knocked down around 10 degrees from the day before. Activity will shift east of the area Tuesday night with drier air filtering in for Wednesday beneath a building upper ridge of high pressure. This will cut back convective potential quite a bit, with a spotty isolated storm at best across the southeast mountains in the afternoon. Wednesday will continue on the cool side, especially for the plains. Temperatures heat up again for Wednesday into next weekend with southwesterly winds on the increase as the next upper trough moves into the western U.S. Temperatures on Thursday will climb to around 100 across the southeast plains, with the warmth increasing into Friday and Saturday as H7 temps push above +20 to +22C. High temperatures between 100 and 105 look doable across the plains and we may be need some heat advisories for portions of the I-25 corridor and southeast plains Friday and Saturday if the forecast holds. Fire danger concerns will be increasing as well Friday and Saturday as humidity values drop below critical thresholds and winds become gusty. With current green up, areas of greatest concerns will be out west (southwest mountains and San Luis Valley) where drought conditions exist and fuels may become critically dry. Southwesterly flow aloft may pick up some moisture and advect in northward into CO, though EC solutions lean drier with this scenario. An increase in clouds however may help knock a few degrees off high temperatures for Sunday with some isolated pops re-entering the forecast. -KT && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 217 AM MDT Mon Jun 16 2025 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. Winds by this afternoon will gust between 20-25 knots, from the west-southwest at KALS, and from the southeast at KCOS and KPUB. Additionally, there are little to no chances of precipitation near the terminals through tonight. Late tonight into early Tuesday, a weak front will move in over the plains, shifting winds at KCOS and KPUB to northerly into Tuesday morning. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...KT AVIATION...GARBEROGLIO
Hazardous weather outlook, Jun 16, 3:22 AM MDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 322 AM MDT Mon Jun 16 2025 COZ058>089-093>099-170930- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 322 AM MDT Mon Jun 16 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Meteorological critical fire weather conditions are expected today across the higher terrain and San Luis Valley. Humidity values will be near or below 10 percent, with breezy winds near 25 mph and hot temperatures. There is a low, but non-zero chance (about 10%) for an isolated thunderstorm near the Kansas border late this evening. Main threats would be strong outflow winds and frequent lightning, along with some brief hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe thunderstorms will be possible Tuesday across the southeast plains with the greatest risk along and east of a line from Colorado Springs, to La Junta to Pritchett. Large hail up to 2 inches in diameter, damaging winds up to 70 mph and locally heavy rainfall will be the primary storm risks. Although the risk is low, an isolated tornado will be possible, especially near the Kansas border. Warmer and drier weather will return for late week into next weekend with the potential for temperatures breaching 100 degrees across the lower Arkansas River Valley Friday and Saturday. Spotty critical fire weather conditions will be possible each day, becoming more widespread Friday and Saturday out west where drought conditions have been more persistent across the eastern San Juan and La Garita mountains and the San Luis Valley. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 15, 6:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Jun 15, 6:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 15, 7:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 15, 7:31 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Jun 16, 2:01 PM MDT | Red Flag Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 31 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.